Alert archive / Georgia / Freeze Watches in 2007

Freeze Watch 2, NWS Atlanta, GA

April 5, 200796 counties in Georgia

NWS Atlanta, GA issued this freeze watch at Apr 5, 2007, 3:11 PM EDT for 96 counties in Georgia. It took effect at Apr 8, 2007, 12:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2007, 3:11 PM EDT (19:11 UTC)
In effect from
Apr 8, 2007, 12:00 AM EDT
Expired
Apr 6, 2007, 3:59 AM EDT
In force
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -168 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1580 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-168 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 051911
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT THU APR 5 2007

GAZ001>009-011>016-019>021-030-031-041-042-052>054-060315-
/O.NEW.KFFC.FZ.A.0001.070407T0400Z-070407T1300Z/
/O.NEW.KFFC.FZ.A.0002.070408T0400Z-070408T1300Z/
/O.CON.KFFC.FZ.W.0001.070406T0400Z-070406T1200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-HEARD-COWETA-FAYETTE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...NEWNAN...PEACHTREE CITY
311 PM EDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT FRIDAY FOR THE AREA NORTH OF A LAGRANGE TO DOUGLASVILLE 
TO DAHLONEGA LINE...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING FOR MUCH OF NORTH AND CENTRAL GEORGIA...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING FOR MUCH OF NORTH AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
EARLY SATURDAY MORNING...AND AGAIN LATE SATURDAY NIGHT THROUGH
EARLY SUNDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY.

A BROAD SURFACE RIDGE WILL BUILD SOUTH FROM CANADA... BRINGING
MUCH COLDER AIR TO THE SOUTHEASTERN STATES. MOSTLY CLEAR SKIES AND
LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO DROP TO NEAR OR
BELOW FREEZING TOWARDS DAYBREAK FRIDAY. THE SURFACE RIDGE WILL
REMAIN ANCHORED OVER THE SOUTHEAST U.S. INTO THE WEEKEND. LOWS
SATURDAY AND SUNDAY MORNING ARE EXPECTED TO APPROACH RECORD
LEVELS.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT VEGETATION
AND YOUNG TREES.

$$

GAZ022>025-027-032>039-043>051-055>062-066>076-078>086-089>098-
102>113-060315-
/O.NEW.KFFC.FZ.A.0001.070407T0400Z-070407T1300Z/
/O.NEW.KFFC.FZ.A.0002.070408T0400Z-070408T1300Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...GRIFFIN...MILLEDGEVILLE...MACON...
SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
311 PM EDT THU APR 5 2007

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING FOR MUCH OF NORTH AND CENTRAL GEORGIA...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING FOR MUCH OF NORTH AND CENTRAL GEORGIA...


THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
EARLY SATURDAY MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM
LATE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING.

A BROAD SURFACE RIDGE WILL CONTINUE TO BUILD SOUTH FROM CANADA
...AND CONTINUE TO DOMINATE NORTH AND CENTRAL GEORGIA THROUGH THE
WEEKEND. A DRY BUT MUCH COLDER AIRMASS IS EXPECTED TO SETTLE IN
OVER THE STATE WITH LOWS SATURDAY AND SUNDAY MORNING APPROACHING
NEAR RECORD LEVELS.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT VEGETATION
AND YOUNG TREES.

$$
2 follow-up statements
000 
WWUS72 KFFC 060211
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 PM EDT THU APR 5 2007

GAZ001>009-011>016-019>021-030-031-041-042-052>054-061015-
/O.CON.KFFC.FZ.W.0001.070406T0400Z-070406T1200Z/
/O.CON.KFFC.FZ.A.0001.070407T0400Z-070407T1300Z/
/O.CON.KFFC.FZ.A.0002.070408T0400Z-070408T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-HEARD-COWETA-FAYETTE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...NEWNAN...PEACHTREE CITY
1011 PM EDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY FOR THE 
AREA NORTH OF A LINE FROM LAGRANGE TO DOUGLASVILLE TO DAHLONEGA...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING FOR MUCH OF NORTH AND CENTRAL GEORGIA...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING FOR MUCH OF NORTH AND CENTRAL GEORGIA...



A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE
SATURDAY NIGHT THROUGH SUNDAY MORNING. 

A BROAD SURFACE RIDGE CONTINUES TO BUILD SOUTH FROM CANADA...
BRINGING MUCH COLDER AIR TO THE SOUTHEASTERN UNITED STATES. MOSTLY
CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP TO NEAR OR BELOW FREEZING TOWARDS DAYBREAK FRIDAY. THE
SURFACE RIDGE WILL REMAIN ANCHORED OVER THE SOUTHEAST U.S. INTO
THE WEEKEND. LOWS SATURDAY AND SUNDAY MORNING ARE EXPECTED TO
APPROACH RECORD LEVELS WITH LOWER TO MID 20S EXPECTED IN MANY
AREAS. 

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT VEGETATION
AND YOUNG TREES.

$$

GAZ022>025-027-032>039-043>051-055>062-066>076-078>086-089>098-
102>113-061015-
/O.CON.KFFC.FZ.A.0001.070407T0400Z-070407T1300Z/
/O.CON.KFFC.FZ.A.0002.070408T0400Z-070408T1300Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...GRIFFIN...MILLEDGEVILLE...MACON...
SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
1011 PM EDT THU APR 5 2007

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING FOR MUCH OF NORTH AND CENTRAL GEORGIA...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING FOR MUCH OF NORTH AND CENTRAL GEORGIA...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING AND AGAIN FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING FOR MUCH OF NORTH AND CENTRAL GEORGIA.

A BROAD SURFACE RIDGE WILL CONTINUE TO BUILD SOUTH FROM CANADA
THROUGH THE WEEKEND. A DRY BUT MUCH COLDER AIRMASS IS EXPECTED TO
SETTLE IN OVER THE STATE WITH LOWS SATURDAY AND SUNDAY MORNING
APPROACHING NEAR RECORD LEVELS.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT VEGETATION
AND YOUNG TREES.

$$
000 
WWUS72 KFFC 060759
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 AM EDT FRI APR 6 2007

GAZ001>009-011>016-019>021-030-031-041-042-052>054-061600-
/O.CAN.KFFC.FZ.W.0001.000000T0000Z-070406T1200Z/
/O.UPG.KFFC.FZ.A.0001.070407T0400Z-070407T1300Z/
/O.NEW.KFFC.FZ.W.0002.070407T0600Z-070407T1300Z/
/O.UPG.KFFC.FZ.A.0002.070408T0400Z-070408T1300Z/
/O.NEW.KFFC.FZ.W.0003.070408T0600Z-070408T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-HEARD-COWETA-FAYETTE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...NEWNAN...PEACHTREE CITY
348 AM EDT FRI APR 6 2007

...FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THE FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. EXTENSIVE 
HIGH CLOUDS HAVE OVERSPREAD THE AREA AND THIS ALLOWING TEMPERATURES 
TO REMAIN CLOSER TO 40 DEGREES EARLY THIS MORNING. TEMPERATURES ARE 
NOT EXPECTED TO DROP BELOW 32 THIS MORNING IN NORTH OR CENTRAL 
GEORGIA.

HOWEVER...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED 
A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT 
SATURDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FOR 2 AM TO 9 AM EDT 
SUNDAY.

A BROAD SURFACE RIDGE CONTINUES TO BUILD SOUTH FROM CANADA AS A 
LARGE UPPER LOW REMAINS ANCHORED OVER THE NORTHEAST U.S. THIS 
PATTERN ALLOWS COLD AIR FROM CANADA TO SPREAD FAR INTO THE SOUTHEAST 
U.S.  A REINFORCING COLD FRONT WILL MOVE THROUGH THE AREA LATE TODAY 
AND TONIGHT...BRINGING EVEN COLDER TEMPERATURES TO THE REGION. LOW 
TEMPERATURES SATURDAY AND SUNDAY MORNING ARE EXPECTED TO APPROACH 
RECORD LEVELS WITH LOWER TO MID 20S EXPECTED IN MANY AREAS.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ086-098-105>113-061600-
/O.CAN.KFFC.FZ.A.0001.070407T0400Z-070407T1300Z/
/O.UPG.KFFC.FZ.A.0002.070408T0400Z-070408T1300Z/
/O.NEW.KFFC.FZ.W.0003.070408T0600Z-070408T1300Z/
EMANUEL-TREUTLEN-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...CORDELE...VIDALIA
348 AM EDT FRI APR 6 2007

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. THE 
FREEZE WATCH FOR SATURDAY NIGHT HAS BEEN CANCELLED. THE FREEZE WATCH 
IS NO LONGER IN EFFECT. 

A BROAD SURFACE RIDGE CONTINUES TO BUILD SOUTH FROM CANADA AS A 
LARGE UPPER LOW REMAINS ANCHORED OVER THE NORTHEAST U.S. THIS 
PATTERN ALLOWS COLD AIR FROM CANADA TO SPREAD FAR INTO THE SOUTHEAST 
U.S.  A REINFORCING COLD FRONT WILL MOVE THROUGH THE AREA LATE TODAY 
AND TONIGHT...BRINGING EVEN COLDER TEMPERATURES TO THE REGION. WHILE 
LOW TEMPERATURES SATURDAY MORNING SHOULD REMAIN JUST ABOVE 
FREEZING...LOWS SUNDAY MORNING COULD DROP AS LOW AS THE UPPER 20S. 

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ022>025-027-032>039-043>051-055>062-066>076-078>085-089>097-
102>104-061600-
/O.UPG.KFFC.FZ.A.0001.070407T0400Z-070407T1300Z/
/O.NEW.KFFC.FZ.W.0002.070407T0600Z-070407T1300Z/
/O.UPG.KFFC.FZ.A.0002.070408T0400Z-070408T1300Z/
/O.NEW.KFFC.FZ.W.0003.070408T0600Z-070408T1300Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
PEACH-HOUSTON-BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...GRIFFIN...MILLEDGEVILLE...MACON...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS
348 AM EDT FRI APR 6 2007

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. A 
FREEZE WARNING HAS ALSO BEEN ISSUED FOR 2 AM TO 9 AM EDT SUNDAY. THE 
FREEZE WATCH IS NO LONGER IN EFFECT.

A BROAD SURFACE RIDGE CONTINUES TO BUILD SOUTH FROM CANADA AS A 
LARGE UPPER LOW REMAINS ANCHORED OVER THE NORTHEAST U.S. THIS 
PATTERN ALLOWS COLD AIR FROM CANADA TO SPREAD FAR INTO THE SOUTHEAST 
U.S.  A REINFORCING COLD FRONT WILL MOVE THROUGH THE AREA LATE TODAY 
AND TONIGHT...BRINGING EVEN COLDER TEMPERATURES TO THE REGION. LOW 
TEMPERATURES SATURDAY AND SUNDAY MORNING ARE EXPECTED TO APPROACH 
RECORD LEVELS WITH LOWS RANGING FROM THE LOWER 20S IN SOME NORTHERN 
AREAS TO NEAR 30 IN THE SOUTHERN PARTS OF MIDDLE GEORGIA.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO 
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE 
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

19

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Apr 5, 10:35 AM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Apr 5, 10:35 AM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 AM EDT THU APR 5 2007

.UPDATE...
LARGE HIGH PRESSURE SYSTEM BUILDING SOUTHEAST FROM CANADA TODAY
WILL PROVIDE FAIR SKIES BUT COOLER TEMPERATURES. HIGHS THIS
AFTERNOON SOME 10 TO 15 DEGREES COOLER THAN HIGHS ON WEDNESDAY.
CURRENT FORECAST APPEARS ON TRACK...AND ANTICIPATE NO UPDATES AT
THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 522 AM EDT THU APR 5 2007/

SHORT TERM /TODAY THROUGH SATURDAY/...
ALL MODELS IN GOOD AGREEMENT SHORT TERM PERIODS. HIGH AMPLITUDE
TROUGH OVER EAST WITH RIDGE OVER WEST WILL KEEP DRY NORTHWEST FLOW
OVER SOUTHEAST U.S. LARGE SURFACE HIGH BUILDS SOUTHWARD WHICH WILL
KEEP DRY NORTH FLOW AT THE SURFACE AS WELL. CURRENT SATELLITE
SHOWING JUST MID AND HIGH LEVEL CLOUDS ACROSS THE SOUTH THIS
MORNING AND MODELS INDICATING DECREASING CLOUDS. WEAK WAVE MOVES
ACROSS THE FORECAST AREA TONIGHT...BUT NOT ENOUGH MOISTURE FOR
MORE THAN AN INCREASE OF CLOUDS TOWARDS DAYBREAK. SKIES SHOULD BE
CLEAR ENOUGH THAT TEMPERATURES WILL DROP TO NEAR FREEZING ACROSS
NORTH AND PORTIONS OF WEST GEORGIA OVERNIGHT. WILL PUT OUT A
FREEZE WARNING FOR TONIGHT. ANOTHER WEAK IMPULSE MOVES THROUGH
FLOW UNDER THE BROAD TROUGH FRIDAY EVENING...THIS ONE A BIT
STRONGER BUT EVEN LESS MOISTURE AVAILABLE AND LESS CLOUDS
EXPECTED. TEMPERATURES WILL AGAIN DROP TO NEAR FREEZING ACROSS
PORTIONS OF THE FORECAST AREA SATURDAY MORNING. LATER SHIFTS WILL
NEED TO CONSIDER POSSIBLE FREEZE WARNINGS AS LOW TEMPERATURES
FLIRT WITH RECORDS.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
DRY CONDITIONS AND VERY COOL TEMPERATURES WILL CONTINUE INTO
MONDAY.  SOME DISCREPANCIES NOTED IN EXTENDED PERIODS AS GFS
ADVERTISES A CHANGE TO UPPER PATTERN NEXT WEEK...AND BY MIDWEEK
BRINGS A SHORTWAVE ACROSS THE GULF COAST STATES AND SOUTHEAST.
ECMWF NOT AS PROGRESSIVE AND FURTHER NORTH WITH SHORT WAVE.
LIKEWISE ECMWF FURTHER NORTH WITH SURFACE FRONT AS WELL. BROAD
BRUSHED SLIGHT TO LOW CHANCE POPS SHOULD SUFFICE THE LATTER
PERIODS OF EXTENDED.

FIRE WEATHER...
DRY FUEL MOISTURES ALREADY IN PLACE ACROSS FORECAST AREA WILL
COMBINE WITH RELATIVE HUMIDITIES OF LESS THAN 25 PERCENT THIS
AFTERNOON AND TOMORROW AFTERNOON TO PRODUCE HIGH FIRE DANGER
CONDITIONS.

AVIATION...
VFR CONDITIONS EXPECTED THROUGH 12Z FRI. CIRRUS OVER THE REGION THIS
MORNING WILL EXIT BY THIS AFTERNOON MOST AREAS. AFTERWARDS EXPECT
MOSTLY CLEAR SKIES. ATMOSPHERE WILL CONTINUE TO DRY AND WILL REMAIN
DRY THROUGH 12Z FRI THEREFORE FOG IS NOT EXPECTED. MAIN PROBLEM
TODAY WILL BE THE GUSTY NORTHWEST TO NORTH WINDS...BUT THESE WILL
DIMINISH AROUND 00Z AND LIKELY GO LESS THAN 10 KTS THROUGH THE NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  33  59  29  54 /   5   5  10   5  10
ATLANTA         59  35  57  26  48 /   5   5   5   5   5
BLAIRSVILLE     58  31  52  23  47 /  10  10  10  10  10
CARTERSVILLE    57  30  56  25  51 /  10   5  10  10   5
COLUMBUS        65  39  62  31  56 /   0   5   5   5   5
GAINESVILLE     61  33  57  28  48 /  10  10  10  10  10
MACON           65  39  65  29  58 /   5   5   5   5   5
ROME            58  33  58  27  53 /  10  10  10  10   5
PEACHTREE CITY  60  30  57  24  51 /   5   5   5   5   5
VIDALIA         71  41  62  35  56 /   0   0  10   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

RED FLAG WARNING FROM 12 PM TO 6 PM EDT FRIDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY FOR THE
FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COWETA...DADE...DAWSON...FANNIN...FAYETTE...FLOYD...
GILMER...GORDON...HARALSON...HEARD...LUMPKIN...MURRAY...
PAULDING...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

49/01
Hazardous weather outlook, Apr 5, 11:15 AM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 AM EDT THU APR 5 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1115 AM EDT THU APR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

.SYNOPSIS...
STRONG CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE
SOUTHEAST THROUGH TONIGHT. THIS WILL KEEP THE ATMOSPHERE DRY...
COOL...AND STABLE ACROSS NORTH AND CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. HAZARDOUS WEATHER
IS NOT EXPECTED ON THE REMAINING DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Local storm report, Apr 5, 2:15 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT THU APR 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     1 SE HELEN              34.69N 83.71W
04/04/2007                   WHITE              GA   PUBLIC

            FIVE TREES UPROOTED IN A SUBDIVISION...ONE FELL ON A CAR.
            PLASTIC PLAYSET DESTROYED.

&&

TDP

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:30 AM EDTFreeze WarningFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Coweta and 19 more23 hr
Apr 5, 4:34 AM EDTRed Flag WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more38 hr
Apr 5, 3:11 PM EDTFreeze WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more13 hr

Nearby

Freeze Watches in Georgia, 2007Every freeze watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.